How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Robert Fernando Your Own Question
Robert Fernando
Robert Fernando, Doctor
Category: Health
Satisfied Customers: 6680
Experience:  MBBS, Experienced Family Physician
Type Your Health Question Here...
Robert Fernando is online now
A new question is answered every 9 seconds

I rubbed hydrocortisone cream on a healing itching burn which

This answer was rated:

I rubbed hydrocortisone cream on a healing itching burn which I may have too hard. Now it feels painful in one spot like a rugburn and I can't sleep! What can I do? Is there a chance of infection?
Welcome to and thank you for your question.
I am going to assist you with your question. First I need a little more information-

On a grade of 1 to 10 how will you rate the pain?
On which part of body, you have got such burn?
Have you noticed blister appearance on affected part?
How long back you had burn?
Any pus/ discharge through affected area?

Kind Regards,
Dr. Robert

Customer: replied 3 years ago.
About a 5 like a rug burn. I got the burn two weeks ago in the groin area which they called dermititis from a reaction. It's now read in the area where it burns. I have been using bacetracin, hydrocortisone with aloe and antiseptic spray as directed by the ER. No blisters but scabbing over. It was itching for healing until I applied the cream which I think I made it mad. This is near the top of the leg and scrotum area.
Dear XXXXX, Thanks for providing quick additional information.

Well, due to application of hydrocortisone cream, sometimes, patient experience side effects like- burning, itching, redness, skin rash, swelling, or soreness.
You are experiencing pain and burning sensation due to side effects of this cream.

As such, you should not use hydrocortisone cream anymore.
You should take Tab Claritin 10 mg twice a day.
You should also use Calamine lotion for local application.
Take tab Motrin 400mg twice a day. This will reduce inflammation and soreness of skin. These all are OTC drugs.

As such, there is no chance of infection. You have already used antibiotics, so no need to get panic.
You would be free from symptoms, by next week.

Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Robert Fernando and other Health Specialists are ready to help you